Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

August 7, 2012Putnam County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 7, 2012, 6:47 PM EDT for Putnam County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 6:47 PM EDT (22:47 UTC)
Expired
Aug 7, 2012, 7:20 PM EDT
In force
33 min
Issued by
NWS Jacksonville, FL

County Putnam County, FL

The radar

The Jacksonville radar (KJAX), 96 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WWUS82 KJAX 072247
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
647 PM EDT TUE AUG 7 2012

FLZ037-040-072320-
MARION-PUTNAM-
647 PM EDT TUE AUG 7 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL PUTNAM
AND NORTHEASTERN MARION COUNTIES FOR STRONG WINDS VALID UNTIL 720 PM
EDT...

AT 647 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF HOG VALLEY...OR 7
MILES SOUTH OF INTERLACHEN...MOVING NORTHEAST AT 25 MPH. THIS STRONG 
THUNDERSTORM WILL AFFECT AREAS AROUND ORANGE SPRINGS...HOG VALLEY... 
MANNVILLE...INTERLACHEN...HOLLISTER...PALATKA AND CARRAWAY THROUGH 
720 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH 
POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2975 8184 2971 8170 2964 8161 2941 8181
      2950 8198
TIME...MOT...LOC 2247Z 213DEG 22KT 2954 8184

$$

SHASHY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:36 PM EDT, 5 hours 11 minutes earlier.

Area forecast discussion, Aug 7, 1:36 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT TUE AUG 7 2012

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ON THE EAST SIDE OF
A DECAYING TROPICAL WAVE...WITH ACTIVITY BEGINNING TO FIRE CLOSE TO
THE ATLANTIC SEABREEZE FRONT. CONVECTION WILL CONTINUE TO DEVELOP
THIS AFTN...AND WILL CONTINUE WITH NUMEROUS TO WIDESPREAD POPS
FOR MOST AREAS INTO THE EARLY EVENING. BY LATER IN THE EVENING INTO
THE OVERNIGHT...ACTIVITY WILL DIMINISH FOR MOST OF NE FL. FURTHER
NORTH...AN APPROACHING TROUGH WILL KEEP AT LEAST SOME CHANCE OF
PRECIP THROUGH THE NIGHT...AND WILL KEEP POPS SCATTERED FOR THE
NORTHERN PORTIONS OF SE GA. LOW TEMPERATURES IN THE LOWER TO MID
70S WILL PREVAIL.

FOR WEDNESDAY...SCATTERED SHOWERS/TSTMS NEAR THE TROUGH ACROSS
SE GA IN THE MORNING WILL BUILD SOUTH IN THE AFTN AS THE TROUGH
INTERACTS WITH SEABREEZE/SMALLER SCALE BOUNDARIES. WILL USE
NUMEROUS POPS AREA WIDE WEDNESDAY AFTN...WITH HEAVY RAIN AND
GUSTY WINDS POSSIBLE IN THE STRONGER STORMS. HIGHS IN THE
UPPER 80S TO LOWER 90S WILL PREVAIL.

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL BE OVER THE WESTERN ATLANTIC THROUGH THE
WEEKEND...AS A SERIES OF LOW PRESSURE TROUGHS SLIDE ACROSS THE
SOUTHEASTERN UNITED STATES. THIS WILL RESULT IN A MOIST SOUTH AND
SOUTHWESTERLY FLOW...AND CONTINUED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY. INTO NEXT WEEK...HIGH PRESSURE IS FORECAST
TO BUILD ACROSS THE SOUTHEASTERN UNITED STATES. WHILE EARLY NEXT
WEEK IS NOT EXPECTED TO BE AS UNSETTLED AND MOIST...AFTERNOON
CONVECTION WILL STILL BE POSSIBLE DURING THE HEAT OF THE DAY. HAVE
TRENDED TOWARD THE MEX GUIDANCE FOR THE TEMPERATURE FORECAST.

&&

.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND STORMS CAN BE EXPECTED THIS
AFTERNOON INTO EARLY EVENING...AS A MOIST AND UNSTABLE AIRMASS IS
IN PLACE ACROSS THE REGION...AND A WEAK TROUGH EXISTS JUST NORTH
OF THE REGION. CONVECTION IS EXPECTED TO DISSIPATE SHORTLY AFTER
SUNSET...WITH PREVAILING VFR CONDITIONS FOR THE OVERNIGHT INTO
EARLY MORNING PERIOD. THE EXCEPTION TO THIS WOULD BE LIGHT FOG AT
VQQ EARLY WEDNESDAY MORNING.

&&

.MARINE...
S TO SW FLOW AT 10-15 KNOTS WITH SEAS OF 2 TO 4 FEET THROUGH THE
WEEKEND WILL PREVAIL...WITH POSSIBLE NOCTURNAL SURGES 15-20 KNOTS AT
NIGHT OFFSHORE.

RIP CURRENTS: LOW RISK THROUGH WEDNESDAY.

&&

.FIRE WEATHER...
A MOIST SOUTH AND SOUTHWEST FLOW WILL CONTINUE ACROSS THE REGION THIS
WEEK...WITH HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A SERIES OF
TROUGHS AFFECTING THE SOUTHEASTERN UNITED STATES. THE RESULT OVER
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA WILL BE MAINLY AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS...AND RELATIVE HUMIDITY
VALUES ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  88  72  92 /  60  70  40  40
SSI  77  88  76  89 /  50  60  40  50
JAX  73  90  73  92 /  50  60  40  50
SGJ  75  90  74  90 /  50  60  30  40
GNV  72  90  73  91 /  50  60  30  50
OCF  72  90  72  92 /  50  60  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/STRUBLE/CHASE
Hazardous weather outlook, Aug 7, 4:22 AM EDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 AM EDT TUE AUG 7 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-081000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
422 AM EDT TUE AUG 7 2012

...NUMEROUS STORMS ACROSS THE AREA MAINLY IN THE AFTERNOON...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A MOIST AND UNSTABLE SOUTHERLY FLOW WILL LEAD TO NUMEROUS STORMS
TODAY. THE ACTIVITY WILL BEGIN DURING THE LATE MORNING AND
CONTINUE INTO THE EARLY EVENING. THE STRONGER STORMS WILL BE CAPABLE
OF FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY
HEAVY RAIN OF OVER 2 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY. THE MAIN CONCERNS WILL BE GUSTY WINDS...FREQUENT LIGHTNING
STRIKES...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Local storm report, Aug 7, 5:09 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 PM EDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     1 WNW PEARSON           31.30N 82.87W
08/07/2012                   ATKINSON           GA   DEPT OF HIGHWAYS

            LARGE TREE DOWN ON HWY 82 AND CO RD 212

&&

AWALKER
Special weather statement, Aug 7, 5:46 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
546 PM EDT TUE AUG 7 2012

FLZ040-072230-
MARION-
546 PM EDT TUE AUG 7 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN MARION
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 630 PM EDT...

AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF LOWELL...OR 10
MILES NORTHWEST OF OCALA...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT...
FLEMINGTON...LOWELL...ANTHONY...REDDICK...SPARR...MCINTOSH AND CITRA
THROUGH 630 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2928 8239 2949 8241 2947 8221 2946 8219
      2945 8221 2942 8220 2942 8214 2943 8214
      2944 8210 2943 8209 2945 8208 2944 8197
      2916 8224
TIME...MOT...LOC 2146Z 222DEG 10KT 2928 8224

STRUBLE
Local storm report, Aug 7, 6:08 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
608 PM EDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     LIGHTNING        4 SW DOWNTOWN JACKSONVI 30.29N 81.70W
08/07/2012                   DUVAL              FL   EMERGENCY MNGR

            LIGHTNING CAUSED A STRUCTURE FIRE TO A 2 STORY RESIDENCE
            AT THE 3600 BLOCK OF RICHMOND STREET IN THE AVONDALE
            AREA.

&&
CORRECTED FOR LOCATION.

ARS
Special weather statement, Aug 7, 6:10 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 PM EDT TUE AUG 7 2012

FLZ030>032-036-072245-
ALACHUA-BRADFORD-CLAY-UNION-
610 PM EDT TUE AUG 7 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN CLAY...
BRADFORD...NORTHERN ALACHUA AND EASTERN UNION COUNTIES FOR STRONG
WINDS AND FREQUENT LIGHTNING VALID UNTIL 645 PM EDT...

AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF HAMPTON...OR 14 MILES
SOUTHEAST OF LAKE BUTLER...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND WALDO...BROOKER...HAMPTON...
SAMPSON...NEW RIVER...STARKE...RAIFORD AND LAWTEY THROUGH 645 PM
EDT. FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3013 8218 3001 8198 2976 8219 2988 8242
TIME...MOT...LOC 2210Z 208DEG 16KT 2987 8219

SHASHY
Special weather statement, Aug 7, 6:12 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
612 PM EDT TUE AUG 7 2012

FLZ036-037-040-072300-
ALACHUA-MARION-PUTNAM-
612 PM EDT TUE AUG 7 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...WESTERN PUTNAM AND NORTHERN MARION COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT...

AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF CROSS CREEK...OR 4
MILES NORTHWEST OF CITRA...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND MCINTOSH...FORT MCCOY...CROSS
CREEK...CITRA...LOCHLOOSA...ORANGE SPRINGS...GROVE PARK...HOG
VALLEY...JOHNSON AND MELROSE THROUGH 700 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2946 8227 2974 8207 2974 8205 2972 8205
      2973 8201 2966 8177 2934 8198
TIME...MOT...LOC 2213Z 208DEG 16KT 2948 8213

SHASHY
Special weather statement, Aug 7, 6:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
647 PM EDT TUE AUG 7 2012

FLZ037-040-072320-
MARION-PUTNAM-
647 PM EDT TUE AUG 7 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL PUTNAM
AND NORTHEASTERN MARION COUNTIES FOR STRONG WINDS VALID UNTIL 720 PM
EDT...

AT 647 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF HOG VALLEY...OR 7
MILES SOUTH OF INTERLACHEN...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND ORANGE SPRINGS...HOG VALLEY...
MANNVILLE...INTERLACHEN...HOLLISTER...PALATKA AND CARRAWAY THROUGH
720 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2975 8184 2971 8170 2964 8161 2941 8181
      2950 8198
TIME...MOT...LOC 2247Z 213DEG 22KT 2954 8184

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:23 PM EDTSpecial Weather StatementJAXNassau52 min
Aug 7, 3:24 PM EDTSpecial Marine WarningJAX2 hr
Aug 7, 4:57 PM EDTSpecial Weather StatementJAXMarion48 min
Aug 7, 5:46 PM EDTSpecial Weather StatementJAXMarion44 min
Aug 7, 6:10 PM EDTSpecial Weather StatementJAXBradford35 min
Aug 7, 6:12 PM EDTSpecial Weather StatementJAXPutnam48 min
Aug 7, 7:06 PM EDTSpecial Weather StatementJAXMarion29 min
Aug 7, 1:54 PM EDTAreal Flood AdvisoryJAXClinch, Echols81 min
Aug 7, 3:02 PM EDTSpecial Weather StatementJAXAtkinson43 min
Aug 7, 3:15 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch45 min
Aug 7, 3:37 PM EDTSpecial Weather StatementJAXCoffee38 min
Aug 7, 3:44 PM EDTSpecial Weather StatementJAXAppling46 min
Aug 7, 3:56 PM EDTAreal Flood AdvisoryJAXAtkinson, Coffee2 hr
Aug 7, 3:59 PM EDTSevere Thunderstorm WarningJAXAppling21 min
Aug 7, 4:04 PM EDTSpecial Weather StatementJAXJeff Davis41 min
Aug 7, 4:46 PM EDTAreal Flood AdvisoryJAXJeff Davis119 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.